Title:
|
Invariant subspaces of $X^{**}$ under the action of biconjugates (English) |
Author:
|
Grivaux, Sophie |
Author:
|
Rychtář, Jan |
Language:
|
English |
Journal:
|
Czechoslovak Mathematical Journal |
ISSN:
|
0011-4642 (print) |
ISSN:
|
1572-9141 (online) |
Volume:
|
56 |
Issue:
|
1 |
Year:
|
2006 |
Pages:
|
61-77 |
Summary lang:
|
English |
. |
Category:
|
math |
. |
Summary:
|
We study conditions on an infinite dimensional separable Banach space $X$ implying that $X$ is the only non-trivial invariant subspace of $X^{**}$ under the action of the algebra $\mathbb{A}(X)$ of biconjugates of bounded operators on $X$: $\mathbb{A}(X)=\lbrace T^{**}\: T \in \mathcal {B}(X)\rbrace $. Such a space is called simple. We characterize simple spaces among spaces which contain an isomorphic copy of $c_{0}$, and show in particular that any space which does not contain $\ell _1$ and has property (u) of Pelczynski is simple. (English) |
Keyword:
|
algebras of operators with only one non-trivial invariant subspace |
Keyword:
|
invariant subspaces under the action of the algebra of biconjugates operators |
Keyword:
|
transitivity |
Keyword:
|
property (u) of Pelczynski |
MSC:
|
46B10 |
MSC:
|
46B25 |
MSC:
|
46B99 |
MSC:
|
47A15 |
MSC:
|
47L05 |
idZBL:
|
Zbl 1164.47302 |
idMR:
|
MR2206287 |
. |
Date available:
|
2009-09-24T11:31:35Z |
Last updated:
|
2020-07-03 |
Stable URL:
|
http://hdl.handle.net/10338.dmlcz/128054 |
. |
Reference:
|
[1] S. Argyros, G. Godefroy, and H. P. Rosenthal: Descriptive set theory and Banach spaces.Handbook of the geometry of Banach spaces, Vol. 2. North Holland, Amsterdam (2003), 1007–1069. MR 1999190, 10.1016/S1874-5849(03)80030-X |
Reference:
|
[2] P. G. Casazza, R. H. Lohman: A general construction of spaces of the type of R. C. James.Canad. J. Math. 27 (1975), 1263–1270. MR 0399817, 10.4153/CJM-1975-131-3 |
Reference:
|
[3] G. Godefroy, D. Li: Banach spaces which are $M$-ideals in their bidual have property (u).Ann. Inst. Fourier. 39 (1989), 361–371. Zbl 0659.46014, MR 1017283, 10.5802/aif.1170 |
Reference:
|
[4] G. Godefroy, P. Saab: Weakly unconditionnaly converging series in $M$-ideals.Math. Scand. 64 (1989), 307–318. MR 1037465, 10.7146/math.scand.a-12260 |
Reference:
|
[5] G. Godefroy, M. Talagrand: Nouvelles classes d’espaces de Banach à prédual unique.Séminaire d’analyse fonctionnelle École Polytechnique, Exposé $n^\circ 9$ (année 1980–1981). |
Reference:
|
[6] G. Godefroy: Existence and uniqueness of isometric preduals: a survey, Banach space theory (Iowa City, IA, 1987).Contemp. Math. 85 (1989), 131–193. MR 0983385 |
Reference:
|
[7] G. Godefroy, N. J. Kalton, and P. D. Saphar: Unconditional ideals in Banach spaces.Studia Math. 104 (1993), 13–59. MR 1208038 |
Reference:
|
[8] M. Fabian, P. Habala, P. Hájek, V. Montesinos Santalucia, J. Pelant, and V. Zizler: Functional Analysis and Infinite Dimensional Geometry. CMS books in Mathematics/Ouvrages de Mathématiques de la SMC, Vol. 8.Springer-Verlag, New York, 2001. MR 1831176 |
Reference:
|
[9] R. Haydon, E. Odell, and H. P. Rosenthal: On certain classes of Baire-1 functions with applications to Banach space theory.Functional Analysis, Springer-Verlag, , 1991, pp. 1–35. MR 1126734 |
Reference:
|
[10] R. C. James: Bases and reflexivity of Banach spaces.Annals of Math. 52 (1950), 518–527. Zbl 0039.12202, MR 0039915, 10.2307/1969430 |
Reference:
|
[11] A. Kechris, A. Louveau: A classification of Baire class 1 functions.Trans. Amer. Math. Soc. 318 (1990), 209–236. MR 0946424 |
Reference:
|
[12] E. Kissin, V. Lomonosov, and V. Shulman: Implementation of derivations and invariant subspaces.Israel J. Math 134 (2003), 1–28. MR 1972173, 10.1007/BF02787401 |
Reference:
|
[13] G. Lancien: On the Szlenk index and the $w^{*}$-dentability index.Quart. J. Math. Oxford 47 (1996), 59–71. MR 1380950, 10.1093/qmath/47.1.59 |
Reference:
|
[14] J. Lindenstrauss, C. Stegall: Examples of separable spaces which do not contain $\ell _1$ and whose duals are nonseparable.Studia Math. 54 (1975), 81–105. MR 0390720, 10.4064/sm-54-1-81-105 |
Reference:
|
[15] J. Lindenstrauss, L. Tzafriri: Classical Banach Spaces. I. Sequence Spaces. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 92.Springer-Verlag, Berlin-Heidelberg-New York, 1977. MR 0500056 |
Reference:
|
[16] J. Lindenstrauss, L. Tzafriri: Classical Banach Spaces. II. Function Spaces. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 97.Springer-Verlag, Berlin-Heidelberg-New York, 1979. MR 0540367 |
Reference:
|
[17] E. Odell, H. P. Rosenthal: A double-dual characterization of separable Banach spaces containing $\ell _{1}$.Israel J. Math. 20 (1975), 375–384. MR 0377482, 10.1007/BF02760341 |
Reference:
|
[18] A. Pelczynski: A connection between weakly unconditional convergence and weak completeness of Banach spaces.Bull. Acad. Pol. Sci. 6 (1958), 251–253. MR 0115072 |
Reference:
|
[19] C. Rickart: General Theory of Banach Algebras.Van Nostrand, , 1960. Zbl 0095.09702, MR 0115101 |
Reference:
|
[20] H. P. Rosenthal: A characterization of Banach spaces containing $\ell _{1}$.Proc. Nat. Acad. Sci. U.S.A. 71 (1974), 2411–2413. MR 0358307, 10.1073/pnas.71.6.2411 |
Reference:
|
[21] H. P. Rosenthal: A characterization of Banach spaces containing $c_{0}$.J. Amer. Math. Soc. 7 (1994), 707–748. MR 1242455 |
Reference:
|
[22] A. Sersouri: On James’ type spaces.Trans. Amer. Math. Soc. 310 (1988), 715–745. Zbl 0706.46021, MR 0973175 |
Reference:
|
[23] A. Sersouri: A note of the Lavrentiev index for quasi-reflexive Banach spaces. Banach space theory (Iowa City, IA, 1987).Contemp. Math. 85 (1989), 497–508. MR 0983401 |
Reference:
|
[24] P. Wojtaszczyk: Banach spaces for analysts. Cambridge studies in Advanced Mathematics, Vol. 25.Cambridge University Press, 1991. MR 1144277 |
. |